Epilepsy & Seizure
Online ISSN : 1882-5567
ISSN-L : 1882-5567
最新号
選択された号の論文の1件中1~1を表示しています
Original Article
  • Yuri Yoshimura, Keiko Hara, Miho Akaza, Kaseya Ohta, Yuki Sumi, Motoki ...
    原稿種別: Original Article
    2019 年 11 巻 1 号 p. 1-13
    発行日: 2019年
    公開日: 2019/04/12
    ジャーナル フリー

    Purpose: Severe cytopenia and liver dysfunction are characterized as antiepileptic drug (AED) adverse effects dependent upon an idiosyncrasy. However, in clinical practice, we often find hemato-logical and biochemical changes during AED treatment with causes other than an idiosyncrasy. This study aims to investigate the effect of antiepileptic monotherapy on hematological and biochemical parameters.

    Methods: We retrospectively recruited 480 patients untreated with AED at baseline. Changes in hematological and biochemical parameters before and after initiation of medication were investigated, and correlation with plasma concentrations of AED was analyzed.

    Results: Sixty-six of 480 patients treated with carbamazepine (CBZ: n = 27), sodium valproate (VPA: n = 19) or levetiracetam (LEV: n = 20) monotherapy were eventually selected for analysis. After CBZ treatment, decreased white blood cell (WBC) count and increased gamma-glutamyltransferase (GGT) and alkaline phosphatase (ALP) activities were recorded at high frequencies. Decreased WBC count tended to correlate with elevated serum CBZ level. Elevated GGT activity was observed in all patients treated with CBZ. In patients treated with VPA, platelet (PLT) counts decreased. In patients treated with LEV, there were no significant differences in the measured parameters before and after medication.

    Discussion: We considered that the reduction in WBC count might be dose-dependently related to AEDs. Elevated GGT activity was observed in all patients treated with CBZ, but the average increase in GGT activity was 35.19 ± 33.08 U/L. In patients undergoing VPA treatment, decreased PLT counts were also observed at high frequency. Thus, hematological and biochemical parameters should be closely monitored in patients receiving AED, especially in patients treated with high doses of AEDs.

feedback
Top